Discussion Week 9. Nursing homework assistance| Nursing homework help
Before making any decision about hormone therapy (HT), there are many factors to consider. Hot flushing, night sweats and other genitourinary symptoms are common in this patient, consistent with those experienced by menopausal women. The patient, who is 46 years old, has monthly periods and regular menstrual cycles. This patient’s use of HT should be considered in light of the potential risks, such as increased breast cancer risk, stroke, heart disease and other complications.
Given the patient’s family history of breast cancer and history of ASCUS on her pap smear, caution should be taken when considering HT. The patient’s weight and history of hypertension should also be taken into consideration when making a decision about HT.
You might also consider non-hormonal therapies such as selective serotonin reuptake inhibitions (SSRIs), and gabapentin. They can help manage menopausal symptoms without the side effects of HT. These therapies can have side effects, so be aware.
When HT is chosen, it should be administered at the lowest possible dose and for the shortest time. You should closely monitor your patient for adverse reactions, including increased breast cancer, stroke, and heart disease. It is important to continue regular mammograms, pap smears, and other screenings.
In summary, the decision to use HT in this patient should be made on a case-by-case basis, taking into consideration the patient’s individual risk factors and preferences. Other therapies such as non-hormonal treatments should also be taken into consideration. The lowest dose effective of HT should not be administered for a prolonged period of time. Monitoring and screening should be done regularly for potential adverse effects.